Alert archive / Hawaii / Wind Advisories in 2008
Wind Advisory 20, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Sep 15, 2008, 8:01 PM HST for Kalawao County, Hawaii. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2008, 8:01 PM HST (06:01 UTC)
- Expired
- Sep 17, 2008, 5:54 AM HST
- In force
- 34 hr
- Issued by
- NWS Honolulu, HI
County Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 6.0 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 160601 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 801 PM HST MON SEP 15 2008 ...WIND ADVISORY FOR HALEAKALA SUMMIT... .THE INCREASING GRADIENT BETWEEN HIGH PRESSURE BUILDING TO THE NORTH AND A WEAK LOW PASSING TO THE SOUTH OF THE ISLANDS WILL BRING STRONG AND GUSTY NORTHEAST WINDS TO THE SUMMIT AND UPPER SLOPES OF HALEAKALA. HIZ022-161430- /O.NEW.PHFO.WI.Y.0020.080916T0601Z-080917T0600Z/ HALEAKALA SUMMIT- 801 PM HST MON SEP 15 2008 ...WIND ADVISORY IN EFFECT UNTIL 8 PM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM HST TUESDAY. SUSTAINED NORTHEAST WINDS WILL INCREASE TO SPEEDS OF 25 TO 35 MPH OVERNIGHT...AND WILL REMAIN NEAR THOSE SPEEDS THROUGH TUESDAY. GUSTS TO 45 MPH ARE ALSO EXPECTED. A WIND ADVISORY MEANS THAT SUMMIT WINDS OF 30 TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. VISITORS TO THE HALEAKALA SUMMIT SHOULD BE PREPARED FOR WINDY CONDITIONS. $$ BIRCHARD
5 follow-up statements
000 WWHW70 PHFO 161353 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 353 AM HST TUE SEP 16 2008 ...WIND ADVISORY FOR HALEAKALA SUMMIT... .HIGH PRESSURE BUILDING TO THE NORTH WILL BRING STRONG AND GUSTY NORTHEAST WINDS TO THE SUMMIT AND UPPER SLOPES OF HALEAKALA. HIZ022-170200- /O.CON.PHFO.WI.Y.0020.000000T0000Z-080917T0600Z/ HALEAKALA SUMMIT- 353 AM HST TUE SEP 16 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM HST THIS EVENING... SUSTAINED NORTHEAST WINDS ARE EXPECTED TO INCREASE TO SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH TODAY. A WIND ADVISORY MEANS THAT SUMMIT WINDS OF 30 TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. VISITORS TO THE HALEAKALA SUMMIT SHOULD BE PREPARED FOR WINDY CONDITIONS. $$
000 WWHW70 PHFO 170132 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 PM HST TUE SEP 16 2008 ...WIND ADVISORY FOR HALEAKALA SUMMIT... .HIGH PRESSURE BUILDING TO THE NORTH WILL BRING INCREASING NORTHEAST WINDS TO THE SUMMIT AND UPPER SLOPES OF HALEAKALA. HIZ022-170600- /O.CON.PHFO.WI.Y.0020.000000T0000Z-080917T0600Z/ HALEAKALA SUMMIT- 332 PM HST TUE SEP 16 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM HST THIS EVENING... A WIND ADVISORY MEANS THAT SUMMIT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. VISITORS TO THE HALEAKALA SUMMIT SHOULD BE PREPARED FOR WINDY CONDITIONS. $$
000 WWHW70 PHFO 170433 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 633 PM HST TUE SEP 16 2008 ...WIND ADVISORY FOR HALEAKALA SUMMIT... .THE WIND ADVISORY FOR THE HALEAKALA SUMMIT ON MAUI HAS BEEN EXTENDED TO UNTIL 12 NOON WEDNESDAY. STRENGTHENING HIGH PRESSURE TO THE NORTH WILL BRING INCREASING NORTHEAST WINDS TO THE SUMMIT AND UPPER SLOPES OF HALEAKALA TONIGHT. HIZ022-171745- /O.EXT.PHFO.WI.Y.0020.000000T0000Z-080917T2200Z/ HALEAKALA SUMMIT- 633 PM HST TUE SEP 16 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 12 PM HST WEDNESDAY... A WIND ADVISORY MEANS THAT SUMMIT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE X-SECT1DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. VISITORS TO THE HALEAKALA SUMMIT SHOULD BE PREPARED FOR WINDY CONDITIONS. $$
000 WWHW70 PHFO 171332 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 AM HST WED SEP 17 2008 ...WIND ADVISORY FOR HALEAKALA SUMMIT UNTIL 12 NOON HST... .NORTHEAST WINDS AROUND 25 MPH WITH GUSTS TO 40 MPH WERE OBSERVED OVERNIGHT AT HALEAKALA SUMMIT. EXPECT THE WINDS TO START EASING OFF AFTER SUNRISE. HIZ022-172200- /O.CON.PHFO.WI.Y.0020.000000T0000Z-080917T2200Z/ HALEAKALA SUMMIT- 332 AM HST WED SEP 17 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON HST TODAY... A WIND ADVISORY MEANS THAT SUMMIT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. VISITORS TO THE HALEAKALA SUMMIT SHOULD BE PREPARED FOR WINDY CONDITIONS. $$
000 WWHW70 PHFO 171554 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 554 AM HST WED SEP 17 2008 HIZ022-171700- /O.CAN.PHFO.WI.Y.0020.000000T0000Z-080917T2200Z/ HALEAKALA SUMMIT- 554 AM HST WED SEP 17 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. THE NORTHEAST WINDS WILL BE LESS THAN 30 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Sep 15, 4:00 PM HST, 4 hours 1 minute earlier.
Area forecast discussion, Sep 15, 4:00 PM HST, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 PM HST MON SEP 15 2008 .SYNOPSIS... TRADE WINDS WILL SLOWLY STRENGTHEN TO MODERATE LEVELS THROUGH TUESDAY AS HIGH PRESSURE BUILDS NORTH OF THE STATE. A MORE TYPICAL TRADE WIND WEATHER PATTERN WILL RETURN...WITH CLOUDS AND LIGHT SHOWERS FAVORING WINDWARD AND MAUKA AREAS DURING NIGHTS AND MORNINGS. LINGERING VOG ACROSS THE SMALLER ISLANDS WILL CLEAR OUT TONIGHT. TRADE WINDS WILL WEAKEN AGAIN DURING THE SECOND HALF OF THE WEEK. && .DISCUSSION... SURFACE PRESSURES CONTINUE TO RISE ACROSS THE STATE...UP 1-2 MB IN THE PAST 24 HOURS...AS THE SURFACE PRESSURE RIDGE STRENGTHENS TO OUR NORTH. TRADE WINDS HAVE SPREAD ACROSS MUCH OF THE STATE...ALTHOUGH LEEWARD SECTIONS HAVE CONTINUED TO SEE CONVECTION THIS AFTERNOON DUE TO THE AS YET WEAK FLOW. VISIBLE SATELLITE SHOWS THE PERSISTENT AREA OF LOW CLOUDS NORTHEAST OF THE STATE HAD DISSIPATED SOMEWHAT DURING THE DAY. IT EXTENDS FROM OAHU TO THE BIG ISLAND...WITH A PATCH HEADING TOWARD KAUAI. THE 18Z NAM SHOWS DRIER LOW-LEVEL AIR QUICKLY WORKING ACROSS THE STATE THIS EVENING BEHIND THESE CLOUDS...WHICH ARE ASSOCIATED WITH THE LEADING EDGE OF THE RETURNING TRADE WINDS. VISIBLE IMAGERY STILL SHOWS SOME DIFFUSE MILKY AREAS OF VOG ACROSS THE SMALLER ISLANDS...AND A FEW METAR SITES STILL HAVE SOME RESTRICTION TO VISIBILITY AND ARE REPORTING VIS LESS THAN 10 MILES. CLEARER AIR WILL ACCOMPANY THE STEADIER TRADE WINDS TONIGHT...AND WILL AGAIN LIMIT VOG TO THE MORE PERSISTENT AREAS OVER SOUTHERN BIG ISLAND DOWNWIND OF KILAUEA. 12Z/18Z MODEL RUNS ALL SHOW A MODERATE PERIOD OF TRADE WINDS TUESDAY/WEDNESDAY...WITH WINDS WEAKENING AGAIN FROM THURSDAY THROUGH THE WEEKEND. THE PEAK TUESDAY NIGHT COMES AS HIGH PRESSURE BUILDS NORTH OF THE STATE. HOWEVER ANOTHER LOW AND COLD FRONT IMPINGE UPON THE HIGH...QUICKLY WEAKENING IT AND LEAVING A RATHER FLAT PRESSURE GRADIENT. BOTH THE GFS AND ECMWF KEEP THE RIDGE NORTH OF US THROUGH THE WEEKEND...WHICH WILL KEEP A LIGHT TRADE WIND FLOW ACROSS THE STATE. THIS WIND PATTERN WILL KEEP VOG FROM SPREADING ACROSS THE SMALLER ISLANDS AS WAS THE CASE THIS PAST WEEKEND. HOWEVER THE LIGHT WINDS MAY ALLOW SEA BREEZES TO FORM ACROSS SHELTERED LEEWARD AREAS...WHICH WOULD ALLOW ADDITIONAL CLOUDS AND SHOWERS TO DEVELOP DURING THE AFTERNOON. IN ADDITION TO THE LIGHT TRADE WINDS...BOTH THE GFS AND ECMWF SHOW AN AREA OF LOW-LEVEL MOISTURE AFFECTING THE BIG ISLAND LATE IN THE WEEK...THURSDAY PER GFS/FRIDAY PER ECMWF. THIS FEATURE CAN BE TRACED BACK TO A LOW-LEVEL VORTICITY CENTER JUST EAST OF 140W. VISIBLE SATELLITE SHOWS THIS AS AN AREA OF SHOWERY OPEN CELL CUMULUS CLOUDS...EMBEDDED IN A LARGER AREA OF MORE STABLE CLOSED CELL CUMULUS CLOUDS. THIS FEATURE MAY ENHANCE RAINFALL LATE IN THE WEEK ACROSS THE BIG ISLAND. IN ADDITION...REMNANTS OF THE FRONTAL BOUNDARY NORTH OF THE STATE WILL GET PICKED UP IN THE INCREASING TRADE WIND FLOW. THE GFS AND NAM SHOW AN INCREASE IN LOW-LEVEL MOISTURE NEAR KAUAI TUESDAY NIGHT/WEDNESDAY THAT MAY ENHANCE TRADE WIND SHOWERS. A HIGH PRESSURE RIDGE BUILDING ACROSS THE STATE AT UPPER LEVELS OF THE ATMOSPHERE WILL HELP TO MAINTAIN THE SUBSIDENCE INVERSION...AND KEEP SHOWERS ON THE LIGHT TO MODERATE SIDE. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && BRAVENDER
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.